Texas, 2015Flash Flood in Texas, June 13, 2015
June 13, 2015 · NWS HGX · 1 event in 1 county or zone
A weak tropical wave interacted with a highly moist air mass and produced periods of high rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak tropical wave interacted with a highly moist air mass and produced periods of high rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 13, 6:03 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 13, 6:03 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
703 AM CDT SAT JUN 13 2015
.AVIATION...
REGION IS FALLING ALONG THE WESTERN FRINGE OF A MID TO UPPER
LEVEL LOW OR NORTHERN GULF TROPICAL WAVE...IN-LINE WITH THE
HIGH(EST) SOUTHERN GULF MOISTURE AXIS NUDGING ITS WAY ONTO THE UPPER
TEXAS COAST. THESE TWO ELEMENTS OF BOTH INSTABILITY AND DEEP
MOISTURE WILL COMBINE TO PRODUCE PERIODS OF HIGH RAINFALL WITHIN
RETURN THUNDERSTORM ACTIVITY. SWATHS OF NORTH TO SOUTH CONVECTION
WILL LOWER CATS DOWN TO MVFR...TEMPO IFR WITHIN BOUTS OF HEAVY
PRECIPITATION. CURRENT PACKAGE HAS ATTEMPTED TO COMMUNICATE THREE
BASIC PERIODS OF MOST ACTIVE WEATHER...OVER THE NEXT FEW
HOURS...LATTER THIS AFTERNOON...WITH A RETURN OF (+)TSRA DURING THE
EARLY SUNDAY MORNING HOURS. TIMING WILL NEED TO BE ADJUSTED AS
CONVECTIVE TEMPO'S BOOKMARK EVENTUAL PREVAILING CONDITIONS. 31
&&
.PREV DISCUSSION... /ISSUED 329 AM CDT SAT JUN 13 2015/
DISCUSSION...
SHOWER AND THUNDERSTORM COVERAGE HAS BEEN INCREASING ACROSS PORTIONS
OF SOUTHEAST TEXAS AND OUR COASTAL WATERS EARLY THIS MORNING...AND EXPECT
THIS TREND TO CONTINUE AS MOISTURE LEVELS RISE ACROSS THE AREA. FOR
AT LEAST THE NEXT SEVERAL DAYS...THE AREA WILL SEE PERIODS OF SHOWERS
AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE AS PRECIPITABLE
WATER VALUES RISE AND REMAIN ABOVE TWO INCHES. FOR TODAY THROUGH WEDNESDAY...
EXPECT TO SEE THE LIGHTER RAINFALL TOTALS WELL INLAND (1 TO 2 INCHES)
AND HEAVIER AMOUNTS CLOSER TO THE COAST (2 TO 4 INCHES). IF ANY TYPE
OF TRAINING SETS UP...ISOLATED AMOUNTS ESPECIALLY NEAR THE COAST COULD
VERY EASILY GET INTO A 6 TO 10 INCH RANGE WHICH WOULD OBVIOUSLY LEAD
TO FLOODING. FLASH FLOOD WATCHES MIGHT BE NEEDED. ADDING TO THE FORECAST
ISSUE THIS MORNING COULD BE POSSIBLE TROPICAL DEVELOPMENT IN/AROUND
THE NORTHWEST CARIBBEAN TO YUCATAN PENINSULA AREA AND EVENTUALLY INTO
THE GULF OF MEXICO OVER THE NEXT SEVERAL DAYS. WE WILL OBVIOUSLY BE
MONITORING THE LATEST INFORMATION ON THIS SYSTEM FROM THE NATIONAL
HURRICANE CENTER...AND WILL MAKE THE NECESSARY ADJUSTMENTS TO OUR
FORECAST IF ANYTHING DOES DEVELOP AND HEADS IN OUR GENERAL DIRECTION.
42
&&
MARINE...
THE WESTERN GULF HIGH MOISTURE AXIS IS NOW POSITIONED OVER THE
TEXAS COASTAL WATERS AND BAYS. THIS WILL PROVIDE THE SUPPORT
..ALONG WITH HIGHER INSTABILITY FROM PASSING EASTERLY DISTURBANCES
..NEEDED IN PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS. A TIGHT
SURFACE PRESSURE GRADIENT WILL MAINTAIN THESE CURRENTLY STRONG
SOUTHEASTERLIES THROUGH TONIGHT. A COMBINATION OF HIGHER SWELL AND
WIND DRIVEN WAVES WILL LEAD TO A WEEKEND OF LOCAL BAY CAUTION AND
GULF ADVISORY CONDITIONS. WATER LEVELS OF BETWEEN 0.5 TO 1.5 FEET
ABOVE NORMAL TIDES THIS WEEKEND MAY INCREASE BY ANOTHER HALF FOOT
OR SO BY EARLY NEXT WEEK. WAVE RUN-UP...IN TANDEM WITH WEEKEND HIGH
TIDES...MAY CAUSE MINOR FLOODING ALONG GULF FACING BEACHES. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 74 88 73 88 / 40 30 60 30 50
HOUSTON (IAH) 86 75 87 74 87 / 70 40 60 50 70
GALVESTON (GLS) 86 79 86 78 85 / 80 60 70 60 70
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY MORNING FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Jun 13, 2:36 AM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
336 AM CDT SAT JUN 13 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-141300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
336 AM CDT SAT JUN 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS AS DEEP TROPICAL MOISTURE
MOVES INTO THE AREA FROM THE EAST. LOCALLY HEAVY RAINFALL COULD DEVELOP
EITHER WITH THE STRONGER STORMS OR WHERE ANY TRAINING SETS UP. ALONG
THE COAST...EXPECT SLIGHTLY ELEVATED TIDE LEVELS AND AN INCREASING
THREAT FOR RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
EXPECT PERIODS OF SHOWERS AND THUNDERSTORMS TO PERSIST THROUGH AT LEAST
WEDNESDAY AS DEEP TROPICAL MOISTURE REMAINS ACROSS THE AREA. THE THREAT
FOR LOCALLY HEAVY RAINFALL WILL CONTINUE...EITHER WITH THE STRONGER
STORMS OR WHERE ANY TRAINING SETS UP. ALONG THE COAST...EXPECT SLIGHTLY
ELEVATED TIDE LEVELS AND THE THREAT FOR RIP CURRENTS TO CONTINUE TOO.
RAINFALL TOTALS SATURDAY THROUGH WEDNESDAY SHOULD RANGE FROM 1 TO 2
INCHES WELL INLAND TO 2 TO 4 INCHES NEAR THE COAST. IF ANY TYPE OF
TRAINING SETS UP...ISOLATED AMOUNTS ESPECIALLY NEAR THE COAST COULD
VERY EASILY GET INTO A 6 TO 10 INCH RANGE WHICH WOULD OBVIOUSLY LEAD
TO FLOODING. FLASH FLOOD WATCHES MIGHT BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE OVER THE WEEKEND AND POSSIBLE INTO THE
START OF THE UPCOMING WEEK.
GMZ330-335-350-355-370-375-141300-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
336 AM CDT SAT JUN 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD
REDUCE VISIBILITIES BELOW 1 MILE...ALONG WITH LOCALLY HIGHER WINDS AND
SEAS...AND FREQUENT CLOUD TO WATER LIGHTNING. CAUTION FLAGS AND ADVISORIES
ARE IN EFFECT FOR ELEVATED WINDS AND SEAS. ADDITIONALLY...ELEVATED TIDE
LEVELS CAN BE EXPECTED AND THERE WILL BE A THREAT FOR RIP CURRENTS ALONG
THE COAST.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL THAT COULD
REDUCE VISIBILITIES BELOW 1 MILE...ALONG WITH LOCALLY HIGHER WINDS AND
SEAS...AND FREQUENT CLOUD TO WATER LIGHTNING. CAUTION FLAGS AND ADVISORIES
ARE EXPECTED TO CONTINUE FOR ELEVATED WINDS AND SEAS. ADDITIONALLY...ELEVATED
TIDE LEVELS WILL PERSIST AND THERE WILL BE A CONTINUED THREAT FOR RIP
CURRENTS ALONG THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE OVER THE WEEKEND AND POSSIBLE INTO THE
START OF THE UPCOMING WEEK.
Flash Flood, Galveston
- When
- June 13, 7:30 AM CST to 10:45 AM CST
- Where
- Galveston County, 0.81 mi NE of League Cty Spclnd Ar to 3.51 mi NNW of League City S S Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.508, -95.040
Strong thunderstorms produced heavy rainfall that flooded the southbound feeder road of Interstate 45 at Highway 96. Rainfall totals ranged from 5 to 7 inches.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, June 13, 20151 death · 1 event
- Flood in Indiana, June 13, 20151 death · $500 · 1 event
- Flash Flooding and Damaging Wind in Illinois, June 13, 2015$100,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, June 13, 2015$85,000 · 55 kt wind · 6 events
- Damaging Winds in Michigan, June 13, 2015$60,000 · 52 kt wind · 3 events
- Tornado and Damaging Wind in Missouri, June 13, 2015EF1 · 2 events
- Tornado in North Carolina, June 13, 2015$5,000 · EF1 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2015$25,000 · 1 in hail · 5 events
- Flash Flood in Utah, June 13, 2015$30,000 · 1 event
- Flash Flood and Hail in Colorado, June 13, 2015$25,000 · 1 in hail · 3 events
- Flood and Damaging Winds in Ohio, June 13 to 14, 2015$22,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 13, 2015$14,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589592.